Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 14, NWS Goodland, KS

April 24, 2007Kit Carson County, Colorado

NWS Goodland, KS issued this flash flood warning at Apr 24, 2007, 4:56 PM MDT for Kit Carson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 4:56 PM MDT (22:56 UTC)
Expired
Apr 24, 2007, 8:00 PM MDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Whole counties

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 242256
FFWGLD
COC063-250200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 800 PM MDT

* AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 6 MILES NORTHEAST OF STRATTON...
  OR ABOUT 15 MILES WEST OF BURLINGTON...MOVING WEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VONA

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3931 10243 3948 10242 3946 10280 3927 10276

$$
2 follow-up statements
000 
WGUS73 KGLD 250007
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT TUE APR 24 2007

COC063-250200-
KIT CARSON CO-
604 PM MDT TUE APR 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR
CENTRAL KIT CARSON COUNTY...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LARGE AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER 
THE WARNED AREA.

DOPPLER RADAR INDICATES A LARGE PORTION OF CENTRAL KIT CARSON COUNTY 
HAS RECEIVED 2 INCHES OR MORE OF RAIN OVER THE PAST SEVERAL HOURS. 
THROUGH 8 PM MDT...AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN CAN BE 
EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3905 10229 3948 10231 3946 10306 3904 10306

$$
000 
WGUS73 KGLD 250152
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
751 PM MDT TUE APR 24 2007

COC063-250201-
KIT CARSON CO-
751 PM MDT TUE APR 24 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT(900 PM CDT) FOR
CENTRAL KIT CARSON COUNTY...

ALTHOUGH SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS KIT 
CARSON COUNTY...THE THREAT FOR FLASH FLOODING HAS DIMINISHED.

LAT...LON 3905 10229 3948 10231 3946 10306 3904 10306

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 4:03 PM MDT, 53 minutes earlier.

Area forecast discussion, Apr 24, 4:03 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT TUE APR 24 2007

.DISCUSSION...UPDATING ZONES AND GRIDS FOR CANCELLATION OF TORNADO
WATCH 172. OTHERWISE NO OTHER CHANGES TO THE CURRENT FORECAST.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FS
Hazardous weather outlook, Apr 24, 11:16 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1116 AM MDT TUE APR 24 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251330-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1116 AM MDT TUE APR 24 2007 /1216 PM CDT TUE APR 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TORNADO WATCH 172 IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR...GRAHAM...NORTON
AND SHERIDAN.

A FLOOD WARNING IS IN EFFECT UNTIL 1000 PM CDT THIS EVENING FOR
THE FOLLOWING COUNTY IN NORTHEAST COLORADO...YUMA...THE FOLLOWING
COUNTIES IN NORTHWEST KANSAS...CHEYENNE...DECATUR...RAWLINS...AND
THE FOLLOWING COUNTIES IN SOUTHWEST NEBRASDA...DUNDY...HITCHCOCK
AND RED WILLOW. WIDESPREAD FLOODING HAS BEEN REPORTED AND WILL
CONTINUE THROUGHOUT THE DAY ALONG WITH FLASH FLOODING...ESPECIALLY
AS STORMS MOVE OVER AREAS WHICH HAVE PREVIOUSLY RECEIVED
SIGNIFICANT AMOUNTS OF HEAVY RAIN.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE TRI-
STATE REGION LATE THIS MORNING THROUGH EARLY EVENING WITH
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
TRI-STATE REGION AHEAD OF THE LOW PRESSURE CENTER THAT WILL BE
DEEPENING OVER SOUTHEAST COLORADO AND TRACKING ACROSS SOUTHWEST
KANSAS THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

LOCKHART/BLM

In the hours before

Special weather statement, Apr 24, 1:43 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
143 PM MDT TUE APR 24 2007

KSZ001-242015-
CHEYENNE-
243 PM CDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEELER...OR 9 MILES EAST OF ST. FRANCIS...
AND MOVING NORTHWEST AT 35 MPH.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 3 AND 26.

MENTZER
Local storm report, Apr 24, 1:49 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
149 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TORNADO          2 N WESKAN              38.89N 101.96W
04/24/2007                   WALLACE            KS   NWS EMPLOYEE

&&

MENTZER
Local storm report, Apr 24, 1:59 PM MDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     TORNADO          16 S BURLINGTON         39.07N 102.27W
04/24/2007                   KIT CARSON         CO   TRAINED SPOTTER

            NEAR HIGHWAY 385. BRIEF TOUCHDOWN.

&&

MENTZER
Special weather statement, Apr 24, 2:01 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
201 PM MDT TUE APR 24 2007

COZ090-242030-
YUMA COUNTY-
201 PM MDT TUE APR 24 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF IDALIA...OR 34 MILES WEST
OF ST. FRANCIS...AND MOVING NORTHWEST AT 40 MPH.

DIME SIZED HAIL AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

MENTZER
Local storm report, Apr 24, 2:07 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TORNADO          NNW CHEYENNE WELLS      38.82N 102.35W
04/24/2007                   CHEYENNE           CO   LAW ENFORCEMENT

&&

MMCGUIRE
Local storm report, Apr 24, 2:08 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
208 PM MDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TORNADO          26 NW CHEYENNE WELLS    39.08N 102.69W
04/24/2007                   KIT CARSON         CO   LAW ENFORCEMENT

&&

MMCGUIRE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:30 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma60 min
Apr 23, 8:00 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma60 min
Apr 23, 8:08 PM MDTTornado WarningGLDYuma52 min
Apr 23, 8:15 PM MDTSevere Thunderstorm WarningGLDYuma45 min
Apr 23, 8:34 PM MDTTornado WarningGLDYuma26 min
Apr 23, 9:02 PM MDTFlash Flood WarningGLDYuma58 min
Apr 23, 9:15 PM MDTSevere Thunderstorm WarningGLDYuma60 min
Apr 23, 9:18 PM MDTTornado WarningGLDYuma42 min
Apr 23, 9:21 PM MDTSevere Thunderstorm WarningGLDYuma54 min
Apr 23, 9:32 PM MDTTornado WarningGLDYuma58 min
Apr 23, 10:28 PM MDTTornado WarningGLDYuma47 min
Apr 23, 11:02 PM MDTFlash Flood WarningGLDYuma3 hr
Apr 24, 8:50 AM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson55 min
Apr 24, 9:19 AM MDTSevere Thunderstorm WarningGLDKit Carson40 min
Apr 24, 10:01 AM MDTSevere Thunderstorm WarningGLDCheyenne23 min
Apr 24, 10:33 AM MDTSevere Thunderstorm WarningGLDYuma57 min
Apr 24, 11:31 AM MDTSevere Thunderstorm WarningGLDYuma29 min
Apr 24, 12:14 PM MDTTornado WarningGLDCheyenne31 min
Apr 24, 12:55 PM MDTTornado WarningGLDCheyenne50 min
Apr 24, 1:37 PM MDTTornado WarningGLDCheyenne, Kit Carson53 min
Apr 24, 1:48 PM MDTTornado WarningGLDCheyenne, Kit Carson57 min
Apr 24, 2:40 PM MDTTornado WarningGLDKit Carson65 min
Apr 24, 3:27 PM MDTTornado WarningGLDCheyenne63 min
Apr 24, 4:22 PM MDTTornado WarningGLDCheyenne40 min

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.